Evidence map›Paper›PMID 36204458›Full record

ArticleRespirology case reports2022

Pneumonia caused by toxic epidermal necrolysis.

Dominic Doyle, Amy Long, Desmond M Murphy

Open access · goldAbstract readCase Reports
In one paragraph

Article in Respirology case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.3field-weighted citation impact, top 37% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 2 citations in OpenAlex.

  1. Pneumonia caused by toxic epidermal necrolysis.Respirology case reports · 2022
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Dominic DoyleThe Department of Respiratory Medicine Cork University Hospital Cork Ireland.ORCID https://orcid.org/0000-0001-5656-3599
Amy LongThe Department of Respiratory Medicine Cork University Hospital Cork Ireland.
Desmond M MurphyThe Department of Respiratory Medicine Cork University Hospital Cork Ireland.
Cork University Hospital · IE

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A well-functioning 68 year old gentleman presented to our hospital with a macular rash 2 weeks after starting a course of Ciprofloxacin. There was rapid progression of skin involvement including the mucosa, complicated by pancytopaenia. Toxic Epidermal Necrolysis (TEN) was suspected and the patient was administered intravenous immunoglobulins and granulocyte colony stimulating factor. TEN was confirmed on skin biopsy and a lymphocyte transformation test demonstrated sensitisation to Ciprofloxacin. The patient developed multifocal pulmonary infiltrates with evidence of pulmonary involvement and probable pneumonia after 1 week and was treated with broad spectrum antibiotics. He also became dysphagic and suffered recurrent aspiration pneumonias. Follow up studies revealed fixed airways obstruction and features of bronchiolitis on computed tomography. This case highlights pulmonary involvement which can become a chronic complication of TEN, itself precipitated by the rare drug cause of Ciprofloxacin.

Indexed as

ciprofloxacinpneumoniatoxic epidermal necrolysis

Identifiers

PMID36204458
PMCPMC9522631
OpenAlexW4297982944

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.